Arkansas, 2012Tornado and Hail in Arkansas, June 4, 2012
June 4, 2012 · NWS LZK · 11 events in 6 counties and zones
A Mesoscale Convective Vortex (low pressure left behind by previous thunderstorms) traveled across central and southern Arkansas, causing several severe thunderstorms on the afternoon of the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Mesoscale Convective Vortex (low pressure left behind by previous thunderstorms) traveled across central and southern Arkansas, causing several severe thunderstorms on the afternoon of the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 4, 11:39 AM CST, 46 minutes earlier.
Area forecast discussion, Jun 4, 11:39 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT MON JUN 4 2012
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE PERIOD
WITH SOME FOG POTENTIAL LATE TONIGHT THROUGH MID MORNING WHICH
COULD REDUCE VISIBILITIES TEMPORARILY. A MESOSCALE CONVECTIVE
VORTEX RIDING OVER A SURFACE BOUNDARY DRAPED ACROSS THE AREA WILL
LIKELY BE THE SOURCE OF ADDITIONAL CONVECTION THIS
AFTERNOON...AFFECTING MAINLY THE CENTRAL AND SOUTHERN TAF SITES AS
THE BOUNDARY SLOWLY SAGS SOUTH.
&&
.PREV DISCUSSION... /ISSUED 647 AM CDT MON JUN 4 2012/
AVIATION...
NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA AND ANOTHER MCS IS
MOVING ACROSS NORTH ARKANSAS. NORTH AND CENTRAL AREAS WILL BE MOST
AFFECTED BY THIS SYSTEM THIS MORNING. CLOUDS WILL DECREASE THIS
AFTERNOON. PATCHY FOG IS EXPECTED TONIGHT WITH MVFR CONDITIONS.
VFR AND MVFR CONDITIONS ARE EXPECTED TODAY.
PREV DISCUSSION... /ISSUED 410 AM CDT MON JUN 4 2012/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
MAIN FOCUS FOR THIS PORTION OF THE FCST WL BE ONGOING CONVECTION
ACRS NRN/WRN AR AND CONVECTIVE TRENDS TODAY. SCTD TO NUMEROUS STORMS
REFORMED ALONG OLD FNTL BNDRY ACRS NRN AR EARLY THIS MRNG.
MEANWHILE...ANOTHER AREA OF STORMS WAS NOTED OVER ERN OK/NWRN AR.
BASED ON SAT AND RADAR DATA...APPEARS THAT AN MCV HAS FORMED OVR
NERN OK AND EXPECT THIS FEATURE TO MOVE EWD AS THE DAY PROGRESSES.
CURRENT THINKING IS TO HAVE LIKELY POPS GOING THIS MRNG FOR AREAS
MAINLY ALONG AND N OF THE I-40 CORRIDOR. EXPECT A WEAKENING TREND
WITH STORMS LATER THIS MRNG. WENT WITH SCTD POPS ACRS THE FA THIS
AFTN DUE TO UNCERTAINTIES REGARDING EXACT LOCATIONS OF MESOSCALE
BNDRY/S AS A FOCUS STORM REDEVELOPMENT.
THE LATEST MODEL SOLUTIONS HAVE COME INTO BETTER AGREEMENT LATER IN
THE PD TAKING THE AFOREMENTIONED FNTL BNDRY SLOLY SWD THE NEXT FEW
DAYS...WITH LINGERING SHRA/TSRA CHCS EXPECTED ALONG AND AHEAD OF IT.
THE BNDRY SHLD PUSH S OF AR TOWARD THE MIDDLE OF THE WEEK...WITH
DRIER CONDS AND TEMPS RETURNING TO NEAR NORMAL LVLS.
LONG TERM...FRIDAY THROUGH SUNDAY
AN UPPER RIDGE WILL BUILD OVER THE CENTRAL U.S. FRIDAY AND SATURDAY.
THIS AREA OF HIGH PRESSURE WILL SHIFT EAST SUNDAY AS AN UPPER LOW
MOVES INTO THE NORTHERN PLAINS.
SURFACE HIGH PRESSURE WILL ALSO BE OVER THE AREA THROUGH THE LONG
TERM PERIOD. WILL KEEP THE FORECAST DRY FOR FRIDAY THROUGH SUNDAY. A
WARMING TREND WILL BE NOTED THROUGH THE PERIOD HOWEVER. NEAR NORMAL
TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 89 66 86 62 / 60 20 10 10
CAMDEN AR 92 70 90 67 / 20 40 30 20
HARRISON AR 85 66 85 60 / 50 10 10 10
HOT SPRINGS AR 90 70 89 66 / 50 30 20 20
LITTLE ROCK AR 88 70 89 65 / 60 20 20 20
MONTICELLO AR 91 70 90 67 / 30 30 30 20
MOUNT IDA AR 90 67 88 66 / 50 30 20 20
MOUNTAIN HOME AR 87 66 86 60 / 50 10 10 10
NEWPORT AR 89 66 87 63 / 60 20 10 10
PINE BLUFF AR 90 70 89 66 / 50 30 20 20
RUSSELLVILLE AR 88 69 88 64 / 60 20 20 10
SEARCY AR 90 68 87 64 / 60 20 10 10
STUTTGART AR 90 70 88 65 / 60 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...61
Hazardous weather outlook, Jun 4, 12:00 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT MON JUN 4 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MESOSCALE COMPLEX VORTEX RIDING ALONG A SURFACE BOUNDARY DRAPED
ACROSS THE CENTRAL PART OF THE STATE WILL BE THE SOURCE FOR
ADDITIONAL CONVECTION EXPECTED TO FIRE UP THIS AFTERNOON. BEST
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE SOUTH OF A LINE FROM
WALDRON TO BATESVILLE THIS AFTERNOON THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY
IN THE SOUTHERN PORTION OF THE STATE. HIGH PRESSURE WILL BEGIN TO
BUILD IN BY MID WEEK...BRINGING HOT AND DRY CONDITIONS BY THE END OF
THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
51/61
In the hours before
Local storm report, Jun 4, 6:42 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG 2 E FAIRFIELD BAY 35.61N 92.23W
06/03/2012 CLEBURNE AR PUBLIC
TREES WERE DOWN IN THE GREERS FERRY LAKE AREA. A TREE
LIMB FELL ON TO A POWER LINE. TREES WERE BLOWN DOWN IN
THE DEVILS FORK RECREATION AREA.
&&
57Local storm report, Jun 4, 6:44 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 E FAIRFIELD BAY 35.61N 92.23W
06/03/2012 CLEBURNE AR PUBLIC
TREES WERE DOWN IN THE GREERS FERRY LAKE AREA. A TREE
LIMB FELL ON TO A POWER LINE. TREES WERE BLOWN DOWN IN
THE DEVILS FORK RECREATION AREA.
&&
CORRECTED TIME.
57Local storm report, Jun 4, 12:12 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
112 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG SHIRLEY 35.64N 92.31W
06/03/2012 VAN BUREN AR NWS STORM SURVEY
THOUSANDS OF TREES WERE SNAPPED OFF, UPROOTED, AND/OR
BLOWN DOWN WITHIN A SEVEN MILE RADIUS OF SHIRLEY. SEVERAL
TREES FELL ON HOUSES. SHINGLES WERE TAKEN OFF ROOFS AND
METAL OFF OF BARNS. OUTBUILDINGS WERE DAMAGED AND A
VEHICLE WAS TRAPPED BY FALLEN POWERLINES. NO INJURIES
WERE REPORTED. WINDS WERE ESTIMATED AT 75 MPH. A SPECIAL
THANKS GOES OUT TO COUNTY JUDGE ROGER HOOPER FOR HIS
ASSISTANCE WITH THIS NWS STORM SURVEY.
&&
61Special weather statement, Jun 4, 12:14 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CDT MON JUN 4 2012
ARZ032-039-043-044-041900-
FAULKNER AR-PERRY AR-PULASKI AR-SALINE AR-
114 PM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...WESTERN
PULASKI...EASTERN PERRY AND SOUTHWESTERN FAULKNER COUNTIES UNTIL 200
PM CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRUSHY MTN...OR 12 MILES WEST OF LAKE
MAUMELLE...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... MAUMELLE... LAKE MAUMELLE...
WILLIAMS JUNCTION... ROLAND... PINNACLE MTN...
MAYFLOWER... LITTLE ITALY... LAKE SYLVIA...
CHENAL VALLEY... WYE MTN... WYE...
REFORM... PARON... PALARM...
NATURAL STEPS... WILFORD PEAK... SHINALL MTN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 142.
THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 6 AND 10.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 9239 3474 9237 3476 9286 3492 9286
TIME...MOT...LOC 1814Z 266DEG 15KT 3484 9275
57
Event by event
5 thunderstorm wind, 3 hail, 2 heavy rain, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Pulaski
- When
- June 4, 12:25 PM CST
- Where
- Pulaski County, 6.79 mi SW of Wye
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.875, -92.740
Thunderstorm winds broke off the tops of several oak trees in far western Pulaski County.
Thunderstorm Wind, Perry
- When
- June 4, 1:10 PM CST
- Where
- Perry County, 1.31 mi SSW of Houston
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.012, -92.708
A few small trees were blown down, tops were taken out of a few trees, some underpinning was blown out from under two mobile homes, and a couple of small porches had their roofs blown off.
Heavy Rain, Pulaski
- When
- June 4, 2:00 PM CST to 2:55 PM CST
- Where
- Pulaski County, 0.69 mi NW of (Ork)no Little Rock Arpt
- Reported by
- Official NWS Observations
- Coordinates
- 34.836, -92.260
A total of 1.15 inches of rain fell at the National Weather Service office at the North Little Rock airport between 3:00 PM and 3:55 PM CDT.
Heavy Rain, Pulaski
- When
- June 4, 2:10 PM CST to 2:40 PM CST
- Where
- Pulaski County, 1.49 mi NNW of Dixie
- Reported by
- Amateur Radio
- Coordinates
- 34.790, -92.240
An amateur radio operator reported 1.50 inches of rain fell in a 30 minute period.
Hail, Grant
- When
- June 4, 2:42 PM CST
- Where
- Grant County, 3 mi N of Leola
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.213, -92.580
Hail, Grant
- When
- June 4, 2:44 PM CST
- Where
- Grant County, Poyen
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.320, -92.630
Tornado, Lonoke
- When
- June 4, 2:45 PM CST to 2:46 PM CST
- Where
- Lonoke County, 3.04 mi NE of Culler to 3.12 mi NE of Culler
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 15 yd
- Reported by
- Public
- Coordinates
- 34.684, -91.786
A landspout-type tornado occurred over open farmland. It was witnessed and photographed by a number of people.
Thunderstorm Wind, Grant
- When
- June 4, 3:20 PM CST
- Where
- Grant County, 3.38 mi WNW of Millerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 34.187, -92.455
Multiple large trees were blown over and snapped with several trees blocking Grant 7. Some minor damage was noted to an outbuilding as large limbs from a tree fell on it.
Thunderstorm Wind, Grant
- When
- June 4, 3:26 PM CST
- Where
- Grant County, 1.17 mi WNW of Grapevine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.157, -92.339
Trees were reported down along Grant 16.
Thunderstorm Wind, Cleveland
- When
- June 4, 4:08 PM CST
- Where
- Cleveland County, Rison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 33.950, -92.180
Many power lines were reported down in Rison. This caused many people to lose power throughout the town.
Hail, Dallas
- When
- June 4, 4:29 PM CST
- Where
- Dallas County, 2 mi W of Ivan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.900, -92.465
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, June 4, 20123 deaths · $780,000 · EF2 · 3 events
- Wildfire in New Mexico, June 4 to 22, 2012$26 million · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2012$8.8 million · 2.75 in hail · 22 events
- Rip Current in North Carolina, June 4, 20121 death · 1 event
- Coastal Flood in Massachusetts, June 4 to 5, 2012$490,000 · 9 events
- Hail and Damaging Winds in Mississippi, June 4, 2012$212,000 · 1.75 in hail · 10 events
- Dust Storm and High Wind in California, June 4 to 5, 2012$105,000 · 74 kt wind · 6 events
- Damaging Winds in Wyoming, June 4, 2012$80,000 · 60 kt wind · 7 events
- High Wind in Nevada, June 4, 2012$75,000 · 60 kt wind · 2 events
- Hail in Illinois, June 4, 2012$52,000 · 3 in hail · 3 events
- Damaging Winds in Tennessee, June 4 to 5, 2012$50,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Georgia, June 4 to 5, 2012$27,000 · 60 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374769, 375124, 374767, 374766, 374764, 374765, 374834, 374838, 374770, 374771, 374768.